Relapse.

Discussion in 'Rants, Musings and Ideas' started by AsphyxiateOnMisery, Oct 3, 2014.

  1. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    Well, for one, I feel like an idiot. How many times does one have to make the same mistakes, while fully aware of the consequences, before they decide not to make those mistakes anymore? Every time I somewhat start to get back on my feet again and stay clean for a good period of time, it's like I become bored or something. I killed off so many of my dopamine receptors shooting heroin that it's so difficult to find pleasure/excitement in normal everyday things. So, eventually, just living a normal life starts to become dull. Although, I can't say it's completely normal because I'm still stuck on freaking Suboxone. So technically, I haven't felt complete normalcy in quite some time now. I'm so tired of being stuck on that stupid medication, unable to bring myself any further down than 1mg without suffering severe withdrawals that I can't handle. Because of that, I failed trying to get off of it a number of times in the past. However, I've refused to allow myself to give up, and decided to try a new approach which allows me to measure smaller doses than 1mg. I'm now on .75mg. Although, the fact that I relapsed on heroin again obviously didn't help matters. I didn't go up on my dose, I'm still at .75, but am now going to have to stay there longer than I had hoped. That's just one issue, though. There are many more. Like the fact that opiates cause me to have recurrent intestinal blockages, which put me in excruciating pain, and is why I'm trying to get off Suboxone in the first place, even though I'm obviously not mentally ready to do so, or I wouldn't have relapsed. But it's not like I have much of a choice in the matter. My only two choices are stop taking Suboxone, or be in pain. I've tried obtaining a middle ground many a time, but to no avail. However, while knowing that merely using Suboxone puts me in pain sometimes, I had the bright idea of shooting heroin, which is a lot more potent than Suboxone. Thus, almost immediately causing yet another blockage which I almost went to the hospital for...again. Not to mention, I've missed a couple of days of school now because of said pain. So yeah, to be honest, I'm not sure what my end game is here...why I continue doing these things to myself. Maybe I'm not going to be fully satisfied until I completely ruin my life, I'm not sure. Although, if that's the case, I'm not sure why I even bother trying to put my life back together, only to completely fuck it up for myself again eventually. I was hoping maybe writing this post would help me make more sense of things, but no, not so much. I couldn't even honestly tell you whether that one day of escaping from myself was worth everything it caused. The logical answer, of course, would be no, considering that I'm hating all the repercussions of it...but who the hell knows. 'Cause if the answer was really "no", the logical solution would be to stop doing it. You would think, anyway.
     
  2. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    I presume since you are on subs you are in some clinical program , but it sounds like you are doing this more or less on your own when it comes to getting off it. Maybe I misunderstood, but usually the blockages occur from taking the opiates, and when you stop is the opposite but equally painful and uncomfortable problem. The Imodium in doses made for this problem is helpful as it by chance effects the exact same receptors in your digestive tract as opiates and allows you to get your digestive tract up to a normal speed more gradually. While using the subs and Imodium and diet (plus ideally some type of actual active intervention and support from a treatment program or DR actively assisting the detox) can all make it easier to deal with the withdrawal, you are also correct in saying some part of it is you- basically until you decide that you are ready and want to break away from it it will be impossible. I am not sure if your life situation is such as you can reasonably do that on your own and based on other posts your "support system" is really a huge handicap. In the mean time, if you can manage as you did for a long time to stay off the heroin and stick to the subs at a reasonable dose then it is at least something. You are very clearly an intelligent person that can see through the BS to the real problems but don't use that to beat yourself up about "failing" when in a nearly impossible situation- instead use it to look for an escape from the situation and accepting you are doing far better than many in your situation would be. Take care of yourself and be kind to yourself Misery, you really do deserve better.
     
  3. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    It's not really the diarrhea that feels intolerable when it comes to getting off the Subs, I know Imodium helps with that aspect of it. It's the restlessness, especially at night. I feel so uncomfortable in my own skin and can't stay still, and am therefore not able to sleep. A little restlessness probably doesn't sound like the worst thing in the world to most people, but when it starts to get so bad that you're willing to do anything just to stay still and get some sleep, and you know that it's as easy as taking a piece of Sub to get that relief...it certainly feels like the worst thing in the world. It's like you're in a permanent state of panic. And in the past, I've tried taking Flexeril, Ambien, and even Xanex to help me calm down and go to sleep and nothing works. .

    No I'm not seeing a Suboxone doctor anymore, but that's because I really don't have the money to do so at this point. They want anywhere from 200-300 for the first appointment and I never have that much extra money laying around.

    Good news is, though, since I wrote that first post, I've brought myself down to .5mg, today is going to be my third day on that dose and I'm not feeling any immediate withdrawal symptoms. So, theoretically, as long as I don't screw everything up again and do something stupid like shooting heroin, I can be free from this bullshit in about a month. If I succeed, I will be sure to let you all know.
     
  4. Ima.robot

    Ima.robot Senior Member

    I have no advice but I wish you the best! Sounds like you will get there.. :)
     
  5. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    Thanks, I hope so. I've been on Suboxone for 5 years now, which is way longer than anyone ever should, and I'm so tired of it. I just want to feel normal again.
     
  6. Ima.robot

    Ima.robot Senior Member

    Even if 5 years is a bit long the main thing is you seem to show that you actually WANT to beat this, which is the key factor. Keep us updated please take care of yourself..
     
  7. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    Well, things are kind of up and down. At this point, I have gone as low as about .4 and been okay...no withdrawals. Only thing is, I cant seem to keep myself there. Some days the cravings are pretty bad and I feel like I dont know what to do with myself. I dont feel like I have the energy to do anything in particular but at the same time I dont want to just sit there and do nothing either because it makes it worse. And if I force myself to try to do something, I get no enjoyment from it whatsoever. In other words, on days like that, Im not satisfied until I put some more chemicals in my body. So I end up taking more Sub, hating myself for it, and attempting to go back to my normal dose again the next day. Some days it works out and others it doesnt because the mental aspect of it on top of everything else Im currently dealing with gets to me. I dont know, I mean, Im trying my ass off, I really am, but that little of a dose, even though Im fine physically, doesnt help with cravings or that feeling of something being missing and life being boring and shitty. And so, Im not really sure at this point how long im planning to wait until I try to go down any further. Like I said, I havent been able to stay on the same dose consistently for more than a few days, even though it wasnt for physical reasons. But Im kind of just playing it by ear now. I guess at this point I dont feel going down any further yet is going to lead to anything good so Im just staying where Im at for now. I havent given up...Im still at .4, I just need to work on my impulsivity.